Log in
Endometriosis UK
42,053 members35,692 posts

HRT AND GnRH

hi all

I’m starting to have awful side effects only 2 weeks into my first prostap injection - I’ve decided to go for HRT. However I’m not sure how much I need in terms of dose (I don’t want too much oestrogen). And also I don’t know which brand. Would love to hear experiences x

18 Replies
oldestnewest

Hi Sam110,

I'm sorry for your bad side-effects. As far as I know Mistral is advised by many dr.s, but honestly it was terrible for me. I also tried Symicia which was a nightmare also, but you might have better luck, hormones doesn't seem to work with me. Cerazett seems to work with many (I haven't tried). Symicia is mostly not advised by specialists as far as I noticed, just by general gynos. I'm not sure if the pills have the same name in the UK, I live in a different country, sorry if that's the case, but I guess you can find them in google by the active ingredient. Do you mind if I ask what kind of side effects did you have with prostap? And if you did you suffer from endo pain also during the treatment, or it worked, just caused severe side effects?

Thanks, and best luck in finding the treatments that works for you x

Judit

Reply

Hi Judit I have only had one bout of pain so far with the prostap which was around the time my period should have been. I’ve just noticed last night and this morning that my voice is now lowered and hoarse too. This is another menopause symptom caused by prostap. Great. I’m turning into a man !

1 like
Reply

Hi Sam110, thanks a lot for your answer! I'm sorry for your frightful symptoms :/ I forgot to tell you that i tried danazol also, which worked miraculously for a while, but because of a very special side effect i had to stop taking it. Maybe once you would think about a try. Do I understand well from your answer that prostap is actually good for pain relieve, and you stop it for the side effects? Thanks!

ps: there are many herbs that has estrogen like effects, maybe they worth a try in managing your side effects. I don't know them, but a herbalist could help you.

Reply

Hi. It’s only been a couple of weeks since my jab. I usually only get pain around the time of my period and my period was due a week after my jab. It helped marginally with the pain but it told it will take 6 weeks to shut down my ovaries. So I’ll know more next month .. I’ve just noticed I’ve now got difficulty swallowing and my voice is deeper.

Reply

Thanks Sam. I hope your side effects will be more tolerable soon

1 like
Reply

My consultant gave me livial he says it’s non oestrogen but works the same way!! I’ve been on it 2 weeks as I was previously struggling myself. My main symptom is very tender breasts!

Good luck

Reply

Hi Sam. I'm really keen to hear about your symptoms with Prostap because I've been struggling too.

I've had my second injection just over a week ago and have started hrt. I have had dreadful side effects from 10 days into my first injection and I've now been signed off work for 4 weeks. The symptoms initially presented themselves as a severe panic disorder; palpitations, tight chest, dizziness, burning sensation in my head and neck and generally feeling like I was dying (we had 2 trips to a&e). Coincidentally those symptoms occurred round the time when I would have had a monthly bleed. At the moment I can get myself out of bed, dressed and I can get the kids ready for school and nursery, then I'm done in. The worst part at the moment is the awful migraine like headache which I'm managing with Co codamol and propranolol. To say I feel spaced out is an understatement. I' going back to see the gynaecologist because at the moment I feel like I'd rather deal with the endo pain than this. Sorry for sounding so down beat.

Nicole.

Reply

Sounds awful Nicole. I’ve had a tight chest and weird feeling neck sensation today. And I’ve cried on and off all day. Hope you feel better soon love. I just need this hrt to work.

Reply

I would also add -

Today my limbs are killing me. I feel so achy all over. Have been to see Doc and I’ve got my livial. Have started taking them.

Reply

Hi ladies, I’m also on my 2nd injection and third one due this wk. I’m on hrt too. To be honest I don’t feel my symptoms have improved much. The main side effect I’m having is insomnia. I’m so tired all the time and I’m awake most the night. Have any of you experienced this? The no sleep means I the haven’t the energy to do a lot then that effects my mood and feel low all the time x

Reply

Sleep deprivation is just the worst isn’t it. I have terrible fatigue and feel so useless around the house and at work. Have you tried chamomile tea? Strengthen it by using 2 tea bags x really helps with sleep

Reply

Hi, yes I’m already drinkin chamomile tea b4 bed. I tried Nytol last night, but I still woke up. Hopefully the nurse can offer me something on this wks visit 🙏🏻 X

1 like
Reply

Hey,

I’m sorry you’re feeling so bad - I felt awful on the prostap for three months too, felt like I was losing my mind! The HRT I was taking was tibolone, and apparently HRT takes 6 weeks to kick in. It did help somewhat (quite a bit) with my side effects but you do have to hang in there a bit. Hope it improves for you

Reply

Hi, I’m on tibolone too which I’m told is the brand of livial. I’d read that it takes weeks to kick in, which is why I’ve made the decision to just go for it sooner rather than later. Why is it so bloody hard being a woman

1 like
Reply

Hi, I’ve been on the hrt for 4 wks now and no change so may I’ll give it a few wks and see what happens. I’m at hospital this wk to see Nurse then back in March to see the doctor so If no improvement by then I’ll be booking in for opp x

1 like
Reply

Oh no. I really hope the hrt works for me. Good luck with your appointment. X

Reply

Thank you. Hope you see some improvements soon too x

1 like
Reply

Did you ever recover? I’m 3 and 1/2 months post prostap and I’m a mess. Anxious, depressed and not getting any better. I thought I might feel better once it was out of my system but no such luck yet x

Reply

You may also like...